Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Cohesive sets: countable and uncountable

Author: Richard A. Shore
Journal: Proc. Amer. Math. Soc. 44 (1974), 442-445
MSC: Primary 02F27; Secondary 02K05, 02K35
MathSciNet review: 0342382
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that many uncountable admissible ordinals (including some cardinals) as well as all countable admissible ordinals have cohesive subsets. Exactly which cardinals have cohesive subsets, however, is shown to depend on set-theoretic assumptions such as $ V = L$ or a large cardinal axiom.

References [Enhancements On Off] (What's this?)

  • [1] M. Lerman and S. G. Simpson, Maximal sets in $ \alpha $-recursion theory, Israel J. Math. 4 (1973), 236-247. MR 0319729 (47:8271)
  • [2] H. Rogers, Jr., Theory of recursive functions and effective computability, McGraw-Hill, New York, 1967. MR 37 #61. MR 0224462 (37:61)
  • [3] G. E. Sacks and S. G. Simpson, The $ \alpha $-finite injury method, Ann. Math. Logic 4 (1972), 343-367. MR 0369041 (51:5277)
  • [4] R. A. Shore, On splitting an $ \alpha $-recursively enumerable set (to appear).
  • [5] -, The $ \alpha $-recursively enumerable degrees are dense (in preparation).
  • [6] J. H. Silver, Some applications of model theory in set theory, Ann. Math. Logic 3 (1971), 45-110. MR 0409188 (53:12950)
  • [7] S. G. Simpson, Admissible ordinals and recursion theory, Ph.D. Thesis, M.I.T., 1971.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 02F27, 02K05, 02K35

Retrieve articles in all journals with MSC: 02F27, 02K05, 02K35

Additional Information

Keywords: Admissible ordinal, cohesive set
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society